Why can't I drink?(!!DANGER!!)

backon at vms.huji.ac.il backon at vms.huji.ac.il
Mon Nov 15 11:50:41 EST 1993


In article <16C86111C9.SHICKLEY at VM.TEMPLE.EDU>, SHICKLEY at VM.TEMPLE.EDU writes:
> Organization: Temple University
> References:  <CFu5z4.1xp at world.std.com>
> X-Newsreader: NNR/VM S_1.3.2
>
> In article <CFu5z4.1xp at world.std.com>
> odin at world.std.com (Hank Roth) writes:
>
>>
>>
>>
>>Why can't I drink?
>>
>>Since I was diagnosed with Trigeminal Neuralgia and have been
>>taking tegretol I can't drink very much without getting drunk. My
>>wife thinks I'm an alcoholic and I'm not. I drink in moderation,
>>but I do drink. Yesterday, while socializing with friends,  I had
>>two screwdrivers and a martini and passed out [NOT falling down
>>drunk but drunk nevertheless and by early evening I was
>>unconscious until early the next morning].  Before going on
>>tegretol I could have had twice that to drink and just felt good.
>>So what is going on?
>>
>>The tegretol also affects my speech and I forget things. The
>>other day I forgot which side of the road to drive on. One day I
>>couldn't remember my wife's name for a few minutes [and we've
>>been married 37 years].



Good God ! Didn't your personal physician mention that carbamazepine (Tegretol)
may itself cause dizziness and drowziness and that you shouldn't drive ? What
happened may or may not be connected with drinking alcohol. You must inform
your doctor of these adverse reactions.

Josh
backon at VMS.HUJI.AC.IL




>
> See your physician right away. It is very dangerous to follow
> any medical advice given on the net (potentially). Many of the
> things you read are TRUE and others MAY be true.Others may be
> FALSE. SEE YOUR PHYSICIAN!
>
> Tim Shickley
> shickley at vm.temple.edu
>
>



More information about the Neur-sci mailing list